I used SSRI antidepressants three years ago and suffered sexual dysfunction. Could they still be causing it, or did they kick off a psychological problem?

I used the SSRI sertraline for three months, three years ago. While on them I found it difficult to orgasm and began to suffer from ED, both during sex and masturbation. I stopped taking them and after three years the symptoms are still there. I don’t know if this is a chemical issue or if the shock of experiencing ED has planted a psychological seed, so to speak.

1 Like

Thanks for sharing this because it is a common side effect of SSRI medications. Check with your doctor about residual side effects but it would be totally understandable for that period of struggling with erections to have planted a seed of doubt in your mind. One which now means you have a psychological block or performance anxiety.

Do you get erections in the build up to sex and then lose it or not get them at all?

Thanks for replying. I know that there is a psychological component at least. (How can there not be!) But there is a narrative out there that proposes the effects of these medications can go on indefinitely.

Since taking them it has become harder to both achieve and maintain an erection, though it is still possible to do both. My main issue is a drastically lowered (sometimes nonexistent) libido, and I think the erection issues stem from there. My morning erections are also less frequent and generally of lower quality. It would be crazy if I have imagined this all for three years but I don’t dismiss the idea.

1 Like

Im having the same issue. I got onto SSRIs to combat my premature ejaculation. It worked but after coming off ssris the issue came back but this time with ED also!! Im doing mojo to try to reset my mind which is a struggle. Its tough having a penis. Stay away from ssris and instead look at physiological training with mojo